MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Codes Gas/Air Leak (2946); Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, there was resistance when inserting the balloon catheter into the sheath.When the balloon catheter was halfway through the sheath, an attempt was made to aspirate blood through the side arm.When the stopcock was opened, it was readily apparent that there was a vacuum present.Air ingress was then noted.The balloon catheter was removed re-prepped and re-inserted without resolve.The balloon catheter was then replaced to resolve the issue. the case was completed with cryo. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the 2af284 balloon catheter with lot number 14130 was returned and analyzed.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was reviewed.Data indicated the catheter was never used (no application performed).The catheter was recognized and passed the electrical integrity verification and performance test.The catheter completed the inflation, ablation, and thawing phases with no console system notices generated.No performance issues were identified.The pressure and flow were in range and temperature curve had no oscillation or overshoot.During device compatibility inspection (balloon catheter insertion into sheath), the outer balloon distal bond diameter measured out of specification.The outer balloon distal bond measured 0.159 inches.The user may experience insertion into the sheath difficulties and also flushing and purging air from the sheath difficulties due to this issue.In conclusion, the air ingress/compatibility issues were confirmed during testing and the balloon catheter failed the returned product inspection due to the outer balloon distal bond out of specification.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19604629
Report Number2649622-2024-16709
Device Sequence Number7318155
Product Code OAE
UDI-Device Identifier00763000431532
UDI-Public00763000431532
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number14130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/30/2024
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale